NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, February 23, 2017
Latent Tuberculosis side effects
Im 26 yrs old. last june 3, 2010 I had my annual physical check-up. My chest x-ray findings was I had a suspicious densities in the right upper lobe of my lungs. and was recommended to had an apicolordotic view and see a pulmonolgist. At first I doubt the result of my x-ray because I could not remember coughing or even had fever, or sweats at night etc. in the entire year of 2009 and even up to this moment.
To clear it out, I took the apilcolordotic view on Oct 15, 2010 and had been surprised with the result. That I really have a densities in the upperlobe of lungs. and the Int.Med who read it said that it was a Pulmonary Tubeculosis. I underwent a 3-day sputum culture test, and good news the results were Negative to Fast-Acid Bacilli.
Through internet reading, Since I am negative to FAB, not feeling sick, no symptoms of active PTB at all even up to this moment , I concluded that the PTB that I have is a what they called Latent (inactive)Tubercolusis. Am i correct? But still the Int.Med advise me to take MYRIN-P Forte( 3 tablets, 1 hour before bfast a day) and 1 tab. Vit.B-complex. He said I have to take it for 2 months. and other meds will follow after until 6 mos.
I am in my 20 days now of taking the Myrin- P forte. My concerns are, right now I am experiencing I think the side effects of the Myrin-P forte because after 15 days of taking it I chilled eventhough my body temp.was normal 37 degree celcius , and I felt little body pains . This feeling lasted for 3 days. and then after 2 days, as in right now, Im experiencing I think another side effect, Im feeling a little stinging or biting all over my skin for 4 days now. It makes me hard to sleep.
Are these side effects ok and have nothing to worry? Im afraid this side effects will develop complications to other part of my body? Is the Int.Med prescriptions to me were ok? Do I need to transfer to a real Pulmonologist instead of Int.Med only? Since I do not have any symptoms of active Tb, is my case really a Latent tb only? Is there really no chance I can infect my housemates now? Please help me! Thank you very much!
I cannot respond to your specific situation, but am happy to provide some general comments. When there are chest x ray findings that are consistent with tuberculosis (like abnormalities in the upper lobes) we start by sending sputum smears. Even if these smears are negative we will often start medication for tuberculosis (like your doctor has done) and wait for sputum cultures to return (these take 2 months). So everything you have said about your evaluation sounds appropriate and correct. Latent tuberculosis is generally in the setting of a normal chest x-ray, which you do not have.
In terms of side effects, standard tuberculosis treatment can cause side effects, primarily in the liver, causing excessive tiredness, nausea, abdominal pain. We can also see numbness and tingling, usually in the hands and feet. The liver side effects can be dangerous and a blood test can be done to see if that is what you are experiencing. If you believe that you have side effects from your medication you should see the internal medicine doctor again.
Catherine A Curley, MD, MS
Assistant Professor of Medicine
School of Medicine
Case Western Reserve University